MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404238
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4 unique identifier (udi) for reservoir: (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the pump of this inflatable penile prosthesis (ipp) presented a mechanical problem.The ipp was explanted and replaced.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Concomitant components: model number/catalog number: (b)(4).Serial number: n/a batch/lot number: (b)(6) model/catalog description: reservoir flat iz 100 ml d4 unique identifier (udi):(b)(4).Upon receipt at our quality assurance laboratory, this device underwent a thorough analysis.The cylinders, pump and reservoir were microscopically examined, and leak tested; the pump was also functionally tested.Testing of the first cylinder revealed a hole in the outer sleeve, broken fabric threads, and a hole in the inner tubing from fatigue in the proximal end.Additionally, the first cylinder had a hole in the outer tube from krt wear in the proximal end, and leak testing confirmed a leak from fatigue.Regarding the second cylinder, microscopic examination showed a hole in the outer tube from krt wear in the proximal end, broken fabric threads from wear, and two holes in the proximal end from sharp instrument.Leak testing confirmed two leaks from sharp instrument.Concerning the momentary squeeze (ms) pump, krt were worn to the filament; however, the pump passed leakage and functional testing.Finally, regarding the flat reservoir, wear and two holes were observed at the corner of a fold in the reservoir shell from fatigue, and leak testing confirmed a leak at the same location.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) was defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the hole and leak identified in one of the cylinders could have caused or contributed to the reported clinical observation of mechanical problem.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24308009
Report Number2124215-2026-07502
Device Sequence Number14759338
Product Code JCW
UDI-Device Identifier00878953003511
UDI-Public(01)00878953003511(17)181101(10)153908003
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/01/2018
Device Model Number72404238
Device Catalogue Number72404238
Device Lot Number0153908003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: UPN 720185-01 / LOT 0157480019; RESERVOIR: UPN 720185-01 / LOT 0157480019
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR
Patient SexMale